Topiramate

Topiramate is a medicine used to treat some types of seizures and to prevent migraines. It belongs to a group of drugs called sulfamate-substituted monosaccharide or antiepileptic drugs. Topiramate is used in partial-onset seizures and primary generalized tonic-clonic seizures.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I took Sibelium for migraine but gained weight instead. What do I do?

Query: Hello doctor,I am suffering from a migraine for the past five years. I took Sibelium for four years, but it caused me to put on so much weight. So, I stopped taking it. Now, I have a migraine again. What should I do?  Read Full »


Dr. Surbhi Bansal

Answer: Hello, Welcome to icliniq.com. I have gone through your query and understand your concerns. A chronic migraine needs prophylactic treatment for decreasing the frequency of the migraine attacks and remission. For management of a migraine, I suggest the following: Avoid fasting, skipping or delaying ...  Read Full »

What are the risks of taking tablet Topiramate?

Query: Hello doctor, I am a 57-year-old male in good health. I have suffered from severe headaches for several years, and recently they have got worse. Sumatriptan taken with Asprin, Acetominophen, and Cafein will help in reducing the pain, but they do not prevent them. I am attaching a headache log. I ...  Read Full »


Dr. Hitesh Kumar

Answer: Hello, Welcome to icliniq.com. I would like to know some further details about your headache. 1) Since when you are having headaches? 2) which part of the headaches? 3) What kind of headaches have you felt? 4) What is the duration of one episode of headache? 5) Do you have any nausea or vomit...  Read Full »

Can lithium damage your kidney and thyroid?

Query: Hello doctor, My health issue started 11 years back when I was diagnosed with mania. Since then, I have been taking Olimelt 5 mg. My weight has increased from 65 to 100 kg. Whenever I tried to stop the medicine, the problem worsened. I have had four manic episodes in all these years. The last epis...  Read Full »


Dr. Aditya Gupta

Answer: Hello, Welcome to icliniq.com. Yes, Lithium can cause this side effect. Kindly discuss with your treating psychiatrist regarding substituting Lithium with Lurasidone or Quetiapine. Topiramate can be added to counter weight gain after discussing with your treating psychiatrist. Remember, every probl...  Read Full »

Why do I experience headaches even with the slightest stress?

Query: Hi doctor, I suffer from an exertional headache, once or more than one time a week, for 20 years now. Every time I stress my body even a little bit, carrying a burden for a little while, or doing a sexual activity, or even exercise without a proper warm-up, after 24 hours, I suffer from a dull, thr...  Read Full »


Dr. Aida Abaz Quka

Answer: Hi, Welcome to icliniq.com. I understand your concern and would recommend performing a brain MRI in order to exclude possible Chiari Malformation, which can lead to this clinical situation. In the meantime, I would recommend to avoid straining, physical activity and trying taking Verapamil or To...  Read Full »

How to overcome migraines?

Query: Hi doctor, My company is putting down new carpeting. When I have been in the part of the building that has this new carpet, I get headaches, nausea, lack of concentration, tingling sensation in my fingertips and clammy hands. I have been diagnosed with migraines and some visual stimulus. Mainly flas...  Read Full »


Dr. Rajyaguru

Answer: Hi, Welcome to icliniq.com. I clearly understand your symptoms. The basic reason behind the whole issue is the autonomic imbalance which your nervous system shows to specific sensory inputs. Let me simplify that thing for you. All the senses give input to our brain like smell, vision, taste, h...  Read Full »

My migraine has been getting worse of late. What should I do?

Query: Hello doctor, I am a 22 year old female. I have always suffered from migraines. Recently, it seems like it has been getting worse. Last year, I gave birth to my son vaginally. Now, when I lay on my abdomen or even turn my head, I notice a heartbeat sound in my ear. My nurse practitioner thought it ...  Read Full »


Dr. Sadaf Mustafa

Answer: Hello, Welcome to icliniq.com. Do you feel like the throbbing or pulsating sensation in your ear becomes worse with the headaches or it is present even with no migraine? I would also like you to explain your headache in a bit of detail. What are the triggers? Are they one-sided or on both sides? Is ...  Read Full »

What is hormonal headache?

Query: Hello doctor, I am 24 years old. I have a headache for about a week. When I move, I have pulsating headache, especially on the left side of my head and around my eyes. I use pills like Gelofen 400, Acetaminophen and Codeine, but I do not feel better. I am not sensitive to light and sound like migra...  Read Full »


Dr. Rajyaguru

Answer: Hi, Welcome to icliniq.com. It can be a hormonal headache. But, hormonal headache comes every time you have hormonal changes in your body. This episode of headache is first time for you I suppose. To make a diagnosis of hormonal headache, we need to wait and see if it happens every time before your ...  Read Full »

Is it safe to increase Topamax dosage to 400 gm?

Query: Hello doctor, I have been taking Topiramate 300 mg, along with Zyprexa 10 mg and Wellbutrin 400 mg as well as Clonazepam 0.5 mg three times a day. I have schizoaffective disorder and need to up my Zyprexa to 15 as I have been extremely irritable lately. However my Topiramate also serves me as an ap...  Read Full »


Dr. Ruhi Satija

Answer: Hello, Welcome to icliniq.com. Increasing Olanzapine and Topiramate simultaneously is not a good idea. you can start with one medication at a time, or better idea would be to use Clonazepam more for the time being as I do not have details of your case, if your doctor is returning soon, you can man...  Read Full »

Why do I have headaches even after having a normal vision and good sleep?

Query: Hi doctor, I am suffering from throbbing, dull pain in my left eye, which is shooting down to the left nostril. I feel pressure when I bend forward and also some discharge from the nose with a salty taste. I am getting the pain while watching television and when working in the computer. I am having ...  Read Full »


Dr. Naresh Kumar Monigari

Answer: Hello, Welcome to icliniq.com. I had gone through all the details that you have posted. The differential diagnosis for your problem would be as follows. First is frontal sinusitis, as you have told there is pain when you press above left eye. Normally, frontal sinus drains into the nasal cavity in ...  Read Full »

I gained a lot of weight after taking Mirtazapine for depression. How to reduce it?

Query: Hi doctor, I am a 30-year-old male and I have been on Cipralex 20 mg for my depression for more than a year now. When I started Cipralex 10 mg I was fine. However, when my depression worsened I was given Mirtazapine 30 mg and my weight increased like hell. I gained 15 kg in three months, mostly aro...  Read Full »


Dr. Seikhoo Bishnoi

Answer: Hello, Welcome to icliniq.com. Stopping Topiramate is not the reason for weight gain in your case. Topiramate resulted in weight loss and the drug is also a good mood stabilizer drug. This helps in stabilizing the mood and supplements the antidepressants. So stopping Topiramate probably result in ...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.